# SDR CALA9701299

- Difficulty date: September 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13881
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48045
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 5920602509
- Condition: Inoperative
- Location: Nlg
- Component: 59104475059
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE NOSE GEAR WOULD NOT RETRACT AFTER TAKEOFF FROM BOS.  RECYLING PROCEDURES WERE COMPLIED WITH AND THE AIRCRAFT WENT INTO GROUND MODE.  THE GEAR REMAINED EXTENDED AND THE AIRCRAFT CONTINUED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NLG OUTER CYLINDER AT FAULT.  THE NLG OUTER CYLINDER WAS REMOVED AND REPLACED. IN ADDITION, A FULL SERVICE OF THE NLG SHOCK STRUT WAS PERFORMED IAW MM 32-21-02, PAGE 301.
